Light headed dizzy and loss of motivation and pleasure

by Sue
(Western Australia)

I am 49 and have had only one period in a year, I started having peri-menopause symptoms about 8 years ago but three years ago I was wrongly diagnosed with low testosterone and given testosterone cream-I ended up after three months with no periods, hair loss, anxiety and irrational anger-on retesting my testosterone levels were 10.5.

It took over a year to stabilize all of the symptoms, I started using natural progesterone about 18 months ago after reading Dr Lees book but was only using 20mg approx a day. I still found i had a lot of anxiety anger and depression, I upped the dose about a year ago and found an immediate change in mood, it was like a light going on.

I have since dropped the dose back to only about a fingernail full twice a day after reading negative press about high dose's. My husband then died very suddenly a year ago and I was plunged into horrible grief and stress, running our business after just three weeks and working sixty plus hours a week.

I upped my progesterone cream to about half a teaspoon twice a day but since then i have found it makes me light headed and dizzy and completely numbs my emotions, so I find it hard to feel any pleasure. I also struggle to get to sleep. I have also lost over 6kg in weight and only weigh 57 kg, could I in fact now be low in estrogen??

I am scared to up the progesterone cream any further as I don't want to get even worse. All blood tests for Vit D, Iron,thyroid and glucose are fine.
Any body have any advice please???

Comments for Light headed dizzy and loss of motivation and pleasure

Click here to add your own comments

Mar 11, 2014
Light headed dizzy and loss of motivation and pleasure
by: Penny

Hi Sue I hope someone responds to your question soon, you have been through a hell of a lot. I know stress creates havoc on the body, especially the adrenals and uses up most of the bodies nutrients especially magnesium, and progesterone production is hampered and cortisol tends to take over creating more problems, try to eat healthy and sup with a good b complex and take some time for yourself, can someone come in help you with work and take some of the pressure off you? Did you get the chance to grieve your husband? you seemed to have been thrown straight back into the thick of things really fast, your body sounds like its in shock. Sorry I'm not much help on upping the progesterone, I'm sure someone will help soon. Take care

Mar 13, 2014
Light headed dizzy and loss of motivation and pleasure
by: Joy

Hi Sue

Peri-Menopause is a difficult time for most women, progesterone is definitely needed now and to prepare the body for Menopause. During this time, our hormones go crazy, including testosterone. We do not believe any women needs to take extra testosterone or estrogen. Testosterone can cause cardiovascular disease – see here and here.

The late Dr John Lee was excellent when it came to progesterone however, by advising the use of 20mg-40mg of progesterone, creates all sorts of Estrogen Dominance symptoms which you experienced. Reducing back down again is going to stir all those adverse symptoms up again. Nothing less than 100mg/3ml of progesterone should be used daily, more if symptoms are severe. It is most important that you use a cream that contains the correct amount of progesterone concentration – see here.

The stress and shock at the death of your husband would have destroyed progesterone as well as vitamin D, both needed for better health. When under stress, more of both are needed to help you cope during stressful times. Even though you upped your cream, it most probably was/is not enough because of the concentration.

Another very important thing is Vitamin D. Although you say your level is fine, what is ‘fine’? Please look at the Hormone Testing page, it will explain exactly what your hormone levels should be. A vitamin D deficiency reduces the benefits of progesterone as is connected to every single cell and its formation in our bodies, it is vital that you maintain the required level.

Hope this helps you.

Aug 13, 2014
Upping the dose made me very ill
by: Sue

I think that this site provides a lot of helpful information and Wray has done an amazing job.
But I just want to advise people to be careful using high doses of Progesterone.
I did up my dose and became very unwell, I felt very spaced out very depressed, terribly fatigued to the point of suicidal and could not stop crying all the time.
I did try taking the dose higher thinking that is was still estrogen dominance and became worse and ended up at the doctors in a terrible crying mess.
He prescribed anti-depressants which I decided not to take and withdrew myself off the progesterone cream, I felt terrible for weeks and had terrible withdrawal symptoms
I eventually found a good doctor who specialized in hormones and my tests showed my progesterone to estrogen ratio was quite out of balance and have since managed to balance it with some Bi-est and have now re-introduced some progesterone.
So high doses of Progesterone may not be for everyone and it certainly was not for me.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...